1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

When not to administer insulin???

Discussion in 'Insulin' started by Libby3781, Apr 5, 2019.

  1. Libby3781

    Libby3781 Type 2 · Well-Known Member

    Messages:
    136
    Likes Received:
    59
    Trophy Points:
    68
    Hi all, I hope you are all well? I’m after a little advice please.

    Have your DM’s advised you when you shouldn’t inject? I’ve had no advice from them really tho regarding this.

    I currently inject NovoRapid p (16u) 4 times a day and Levemir (46u) last thing at night.

    This afternoon, I took my bg and it was 3.7 so I decided it would be sensible not to administer anymore. Obviously, that’s common sense really.

    However, I’m curious as to whether there are guidelines or not

    Thanks all in advance
     
  2. helensaramay

    helensaramay Type 1 · Expert

    Messages:
    5,398
    Likes Received:
    5,374
    Trophy Points:
    178
    The advice I was given in that scenario would be to treat the hypo and then inject insulin as normal.
    You may consider reducing your fast acting bolus insulin (NovoRapid) but unless I was repeated going low, I would not adjust my slow acting basal insulin (Levemir) based on my current BG.

    You appear to be on fixed insulin doses.
    I carb count and adjust my insulin dose based on my BG and how many carbs I am eating.
    This allows me to correct with additional insulin if I am higher than my target BG and less insulin if I was lower. But the advice would always be to treat the hypo.
     
    • Agree Agree x 2
    • Like Like x 1
  3. Libby3781

    Libby3781 Type 2 · Well-Known Member

    Messages:
    136
    Likes Received:
    59
    Trophy Points:
    68
    NovoRapid I have to keep at 16u, anything higher causes me hypo’s. I’m supposed to be increasing my Levemir....but not having much joy trying to do that.
     
  4. catfan

    catfan I reversed my Type 2 · Well-Known Member

    Messages:
    199
    Likes Received:
    2,548
    Trophy Points:
    158
    During a hospital stay in 2017 I was prescribed Humulin M3 to inject morning & evening on discharge from hospital I continued to inject as instructed. I suffered horrendous hypo's day & night then contacted my DN. She immediately told me to reduce the hospital prescribed dose & after a phone call the next day she told me to STOP any more insulin injections immediately,at this time my BG levels were quite normal & should not have been injecting after my hospital release but was discharged with Insulin pens & a prescription for more.

    During a night time hypo my wife checked my BG & was down to 2.4 mm/0L,Never again have I injected insulin, not needed to, due to good T2 control.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook